Welcome to the Virtual MS Center!
You can ask any question you want about Multiple Sclerosis and one of our experts will answer it. Click below to ask your question and the answer will be posted to this page as soon as possible.
After 3 years on Tecfidera I am now experiencing nausea when I take the med. I never had any side effects before, not anything. I have not changed anything with my daily routine, not added any meds or change my diet or anything. is this common? It's been a couple weeks now, should I think of changing medications?
I have seen patients with delayed onset of nausea but this is distinctly less common. If the nausea is mild, try taking the Tecfidera with peanut or almond butter and use ginger root (get at any health food store) as an anti nausea treatment. If this doesn’t work ask your doctor for a mild anti-emetic or try decreasing the dose back to 120 mg once or twice a day and gradually increase back to 240 mg twice a day over 2-4 weeks. If none of these approaches work it is probably time to try another DMT. Good luck
Revere (Rip) Kinkel MD
Director of the Multiple Sclerosis Program
Professor of Clinical Neurosciences
University of California San Diego
PLEASE NOTE: The information/opinions on this site should be used as an information resource only. This information does not create any patient-HCP relationship, and should not be used as a substitute for professional diagnosis and treatment. Please consult your health care provider before making any healthcare decisions or for guidance about a specific medical condition.